Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 6, NWS Melbourne, FL

January 8, 2018

NWS Melbourne, FL issued this small craft advisory at Jan 8, 2018, 4:14 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2018, 4:14 PM EST (21:14 UTC)
Expired
Jan 8, 2018, 10:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

122 
WHUS72 KMLB 082114
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
414 PM EST Mon Jan 8 2018

AMZ555-572-575-090300-
/O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/
/O.NEW.KMLB.SC.Y.0006.180108T2114Z-180109T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 10 PM EST this evening. 

* WINDS...Southeast 15 to 20 knots.

* WAVES/SEAS..6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-082215-
/O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ570-082215-
/O.EXP.KMLB.SC.Y.0005.000000T0000Z-180108T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$
1 follow-up statement
689 
WHUS72 KMLB 082216
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
516 PM EST Mon Jan 8 2018

AMZ550-090500-
/O.NEW.KMLB.MF.Y.0001.180108T2216Z-180109T0500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
516 PM EST Mon Jan 8 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

The National Weather Service in Melbourne has issued a Dense Fog
Advisory, which is in effect until midnight EST tonight. 

* VISIBILITY...One half mile or less in fog over the Intracoastal
  waters and Halifax river, as well as the nearshore Atlantic 
  waters of Volusia County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. 

&&

$$

AMZ555-572-575-090300-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-180109T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
516 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Southeast 15 to 20 knots.

* WAVES/SEAS..6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:33 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 8, 3:33 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
333 PM EST Mon Jan 8 2018

.DISCUSSION...

Tonight-Tuesday...Cutoff mid-upper level low center will drop from
SELA to offshore the SWFL coast by late tomorrow, placing ECFL in an
increasingly favorable divergent upper level pattern, while deep
layer moisture continues to increase in SE low level flow, as winds
aloft back to SW and south. Mid-high cloud canopy will continue to
stream overhead, with moist/convergent low level flow supporting
showers overnight, mainly along the coast. Increase in moisture/jet
forced ascent will lead to higher (mainly 40-50 pct with 60 far SE)
rain chances areawide. Weakening of the mid level cap plus the cold
temps aloft (-15C at H50) could support an isolated afternoon TS.

For temps, another mild to warm night in store with mins ranging
from the L60s along the coast (M60s barrier islands to the U50s Nw
of I-4. Maxes Tuesday in the M-U70s.

Tue night-Thu...The center of mid-upper level low over the
southeastern Gulf of Mexico Tue evening is forecast by the GFS to
drift east across the Florida Straits while steadily weakening and
dampening out as it lifts northeast Thu. High pressure to the
north will maintain a breezy onshore wind flow through Wed, then
the weak surface reflection of the mid-upper level feature is
forecast to lift across the area Thu which would turn the flow to
southerly. The 12z ECMWF trended towards the weaker GFS solution,
so concentrating the highest PoPs on Wed with the gusty onshore
flow looks best at this time, though MOS is still only in the
40-50% range. The models then suggest some drying Thu behind the
weakening system lifting north of the area.

Temperatures will remain above normal with lows in the lower 60s and
highs in the mid-upper 70s. If the models are correct with the
extent of drier air Thu, developing southerly flow may boost max
temperatures into the lower 80s.

Fri-Mon...The 12z GFS and ECMWF are in fairly good agreement
showing the next approaching shortwave trough moving across the
southeast states and driving a cold front through the area Fri
afternoon or evening. The models show limited moisture with this
system, but a narrow band of gusty showers may occur just ahead of
the front. South/southwest flow may boost max temps into the
lower 80s again on Fri.

Post frontal conditions over the weekend and into Mon will be dry
and colder.  The coldest conditions should be Sun-Mon after passage
of a weak reinforcing cold front.  It won't be nearly as cold as the
last cold outbreak, but by Sun the mins are forecast in the
lower-mid 40s with highs in the upper 50s north to middle 60s south.

&&

.AVIATION...Continued VFR to high end MVFR-VFR CIGs BKN025-050
tonight. Better chance for showers/TS with heavier precip and lower
LCL VSBY reductions (MVFR-IFR). CIGs mainly BKN025-035.

&&

.MARINE...
Tonight-Tuesday...Late afternoon buoy/C-MAN obs show 41009
staying close to 20KT/7FT, with 15KT reported at SPGF1 to the south,
and 41114 close to the Treasure coast a little over 6FT. The obs all
support having to extend the SCA for the 20-60NM legs from Brevard
southward through 10 PM. Winds and seas will subside later tonight
and tomorrow as the local pressure gradient weakens slightly. However
peak winds/seas of around 15/6FT will likely necessitate Cautionary
Statement beyond 20NM.

Wed-Thu...Breezy onshore winds Wed should produce poor conditions
for small craft operation nearshore, with hazardous conditions
expected offshore. Winds are forecast to become southerly on Thu
and diminish, but east swells will likely keep seas up to around 6
feet. Scattered to numerous showers are forecast Wed, then chances
should decrease on Thu.

Fri-Sat...South winds will increase Fri ahead of an approaching cold
front with gusty conditions developing especially in the Gulf
Stream. A narrow band of showers with gusty winds is also possible
just ahead of the front late Fri. Gusty west winds behind the
front on Saturday will probably continue poor to marginally hazardous
conditions offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  74  63  75 /  30  50  40  40
MCO  60  76  63  78 /  30  40  30  40
MLB  63  76  65  77 /  40  50  50  50
VRB  64  76  64  77 /  50  50  40  50
LEE  59  76  62  78 /  20  40  30  40
SFB  59  76  62  77 /  30  40  40  40
ORL  60  76  63  77 /  30  40  40  40
FPR  63  76  63  77 /  50  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Jupiter Inlet 20-60 nm.

&&

SHORT TERM...Cristaldi
LONG TERM....Lascody
Hazardous weather outlook, Jan 8, 3:45 AM EST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
345 AM EST Mon Jan 8 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
345 AM EST Mon Jan 8 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A moderate risk of rip currents will exist along the beaches of
east central Florida today. If you enter the chilly surf swim
near a lifeguard.

.WIND AND SEA IMPACT...
A moderate to fresh east to southeast breeze will produce choppy
seas up to 7 to 8 feet through this afternoon offshore. A Small
Craft Advisory is in effect for the offshore waters, as well as
across the nearshore waters of Brevard County and the Treasure
Coast for these hazardous boating conditions. Small craft should
exercise caution if venturing into the nearshore waters of Volusia
County.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Lingering seas up to 6 feet offshore will continue poor boating
conditions Tuesday, with seas potentially increasing to more
hazardous levels into mid week. A trough of low pressure dropping
southeast into the eastern Gulf of Mexico will bring a chance of
showers and slight chance of afternoon lightning storms to the
area Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:21 AM ESTSmall Craft AdvisoryMLB13 hr
Jan 8, 5:16 PM ESTMarine Dense Fog AdvisoryMLB7 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.